Alert archive / Kansas / Areal Flood Warnings in 2016
Areal Flood Warning 13, NWS Wichita, KS
NWS Wichita, KS issued this areal flood warning at May 16, 2016, 10:59 PM CDT for 4 counties in Kansas. It was in force for 12 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2016, 10:59 PM CDT (03:59 UTC)
- Expired
- May 17, 2016, 11:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Butler County, KS, Cowley County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 31 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 6:01 AM CDT | HEAVY RAIN 2.87 | Mulvane, KS | 24 HOUR RAINFALL TOTAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 4.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
768
WGUS43 KICT 170359
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1059 PM CDT MON MAY 16 2016
KSC015-035-173-191-171600-
/O.NEW.KICT.FA.W.0013.160517T0359Z-160517T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUTLER KS-COWLEY KS-SEDGWICK KS-SUMNER KS-
1059 PM CDT MON MAY 16 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLOOD WARNING FOR...
SOUTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
NORTHERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1100 AM CDT TUESDAY
* AT 1058 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN WHICH WILL CAUSE FLOODING. UP TO THREE INCHES OF RAIN
HAS ALREADY FALLEN ACROSS THE WARNED AREA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DERBY...WELLINGTON...MULVANE...ROSE HILL...DOUGLASS...BELLE PLAINE...
CONWAY SPRINGS...UDALL...LATHAM...ROCK...MAYFIELD...RIVERDALE AND
WELLINGTON AIRPORT.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 22 AND 37.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3736 9773 3762 9715 3764 9657 3748 9661
3739 9715 3719 9763
$$
KETCHAM4 follow-up statements
475
WGUS83 KICT 170708
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
208 AM CDT TUE MAY 17 2016
KSC015-035-173-191-171600-
/O.CON.KICT.FA.W.0013.000000T0000Z-160517T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUTLER KS-COWLEY KS-SEDGWICK KS-SUMNER KS-
208 AM CDT TUE MAY 17 2016
...A FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT TUESDAY FOR
SOUTHERN BUTLER...NORTHWESTERN COWLEY...SOUTHEASTERN SEDGWICK AND
NORTHERN SUMNER COUNTIES...
WIDESPREAD RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE FALLEN ACROSS THE
WARNED AREA SINCE MONDAY EVENING. THIS IS LIKELY CAUSING MINOR
FLOODING OF VARIOUS LOW-LYING AND POOR DRAINAGE AREAS.
SOME LOCATIONS THAT MAY EXPERIENCE THIS MINOR FLOODING INCLUDE...
DERBY...WELLINGTON...MULVANE...ROSE HILL...DOUGLASS...BELLE PLAINE
AND CONWAY SPRINGS...UDALL...LATHAM...ROCK AND MAYFIELD.
ADDITIONAL RAINFALL AMOUNTS OVERNIGHT WILL BE NEGLIGIBLE...LIKELY
ONE-QUARTER INCH OR LESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY
BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
&&
LAT...LON 3736 9773 3762 9715 3764 9657 3748 9661
3739 9715 3719 9763
$$
KLEINSASSER238
WGUS83 KICT 171015
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
515 AM CDT TUE MAY 17 2016
KSC015-035-173-191-171600-
/O.CON.KICT.FA.W.0013.000000T0000Z-160517T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUTLER KS-COWLEY KS-SEDGWICK KS-SUMNER KS-
515 AM CDT TUE MAY 17 2016
...A FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT TUESDAY FOR
SOUTHERN BUTLER...NORTHWESTERN COWLEY...SOUTHEASTERN SEDGWICK AND
NORTHERN SUMNER COUNTIES...
WIDESPREAD RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE FALLEN ACROSS THE
WARNED AREA SINCE MONDAY EVENING. THIS IS LIKELY CAUSING MINOR
FLOODING OF VARIOUS LOW-LYING...FLOOD PRONE AND POOR DRAINAGE AREAS.
SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
DERBY...WELLINGTON...MULVANE...ROSE HILL...DOUGLASS...BELLE
PLAINE...CONWAY
SPRINGS...UDALL...LATHAM...ROCK...MAYFIELD...RIVERDALE AND
WELLINGTON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE PONDING OF WATER IN
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS MAY BE
SUBJECT TO FLOODING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
&&
LAT...LON 3736 9773 3762 9715 3764 9657 3748 9661
3739 9715 3719 9763
$$
KLEINSASSER069
WGUS83 KICT 171239
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
739 AM CDT TUE MAY 17 2016
KSC015-035-173-191-171600-
/O.CON.KICT.FA.W.0013.000000T0000Z-160517T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUTLER KS-COWLEY KS-SEDGWICK KS-SUMNER KS-
739 AM CDT TUE MAY 17 2016
...A FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT TUESDAY FOR
SOUTHERN BUTLER...NORTHWESTERN COWLEY...SOUTHEASTERN SEDGWICK AND
NORTHERN SUMNER COUNTIES...
WIDESPREAD RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE FALLEN ACROSS THE
WARNED AREA SINCE MONDAY EVENING. THIS IS LIKELY CAUSING MINOR
FLOODING OF VARIOUS LOW-LYING...FLOOD PRONE AND POOR DRAINAGE AREAS.
SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
DERBY...WELLINGTON...MULVANE...ROSE HILL...DOUGLASS...BELLE
PLAINE...CONWAY
SPRINGS...UDALL...LATHAM...ROCK...MAYFIELD...RIVERDALE AND
WELLINGTON AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE PONDING OF WATER IN
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS MAY BE
SUBJECT TO FLOODING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
&&
LAT...LON 3736 9773 3762 9715 3764 9657 3748 9661
3739 9715 3719 9763
$$
KLEINSASSER127
WGUS83 KICT 171533
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1033 AM CDT TUE MAY 17 2016
KSC015-035-173-191-171543-
/O.CAN.KICT.FA.W.0013.000000T0000Z-160517T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUTLER KS-COWLEY KS-SEDGWICK KS-SUMNER KS-
1033 AM CDT TUE MAY 17 2016
...THE FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN BUTLER...
NORTHWESTERN COWLEY...SOUTHEASTERN SEDGWICK AND NORTHERN SUMNER
COUNTIES...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 3736 9773 3762 9715 3764 9657 3748 9661
3739 9715 3719 9763
$$
HOWERTONWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this areal flood warning went out at May 16, 6:53 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, May 16, 6:53 PM CDT, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Wichita KS 653 PM CDT MON MAY 16 2016 .SYNOPSIS... Issued at 317 PM CDT Mon May 16 2016 Water vapor imagery shows a broad closed upper low spinning over the central Great Basin with additional shortwave energy diving southeast across the northern Great Lakes region. At the surface, low pressure is centered over northeast NM/SE CO with a warm front extending from SW KS and into north central OK. && .SHORT TERM...(This evening through Thursday night) Issued at 317 PM CDT Mon May 16 2016 Water vapor imagery shows a number of small perturbations sliding across the desert sw into the Southern Plains. One is lifting across northeast KS with another now moving into SW KS. Meanwhile, another piece of energy looks to be moving into western NM. Would expect at least some sct showers/storms to linger around late this afternoon into the early evening as large scale lift continues to ramp up along with mid level theta-e advection. However, feel that more robust convection will hold off until the impulse over NM moves out across OK/southern KS, which should be between 00-03z. This is also when 850mb convergence will be maximized along the KS/OK border. Still looks like the far southern portion of the CWA will have the best chance at moderate to heavy rainfall tonight. With around of 1,000J/KG of elevated CAPE and 30-40kts of elevated deep layer shear, can't rule out large hail and strong downburst winds with the stronger storms, especially across southern portions of the forecast area. High rainfall rates will also be possible with the stronger showers and storms and with already saturated grounds, some localized flooding can also not be ruled out tonight. One of the changes made from the previous forecast was to clear rainfall out faster from NW to SE on Tue, with most of the activity out of central KS by the late morning hours. Shortwave energy diving over the northern/mid Mississippi Valley should reinforce the surface high over the northern/central Plains for Tue night into Wed, pushing the better rain chances into the southern Plains. Confidence is high that below normal temps will remain in place, with highs approaching the mid/upper 60s by Wed. Normal highs for this time of year are in the mid/upper 70s. .LONG TERM...(Friday through Monday) Issued at 317 PM CDT Mon May 16 2016 There is decent agreement between the ECMWF and GFS that what is left of the upper circulation over the Great Basin, will lift out across the southern/central Plains Thu into Thu night. With such good model agreement, confidence is high that much of the forecast area will get wet Thu afternoon-Thu night as the shortwave lifts from NW OK into northeast KS by Fri afternoon. Not looking at any severe storms Thu or Thu night due to lack of instability and boundary to focus storms on. May see some lingering showers Fri morning before this wave pushes into the mid Mississippi Valley. Should see temps finally warming to seasonal normals, or slightly above, for the weekend as return flow moves back into the Plains. While we are holding onto some slight rain chances for the weekend, confidence is extremely low in this panning out. This is due to lack of surface focus or substantial upper wave to generate storms. Through the weekend, the bulk of the upper energy remains out of the Rockies/Great Basin. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 653 PM CDT Mon May 16 2016 Sct SHRA & isold TSRA wl incr acrs all terminals this eve w/ MVFR vsbys sure to be encountered where SHRA/TSRA occur. Wdsprd IFR cigs to dominate thrut the ngt altho cigs in LIFR country are psbl acrs Cntrl KS. Cigs wl lift into "low-end" mvfr category at KGBD & KRSL ~17/15Z as NE winds gradually incr to sustained 13-17KTS/15-20 MPH. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 50 61 48 67 / 90 40 20 10 Hutchinson 49 60 46 67 / 80 40 20 10 Newton 49 61 46 65 / 80 40 20 10 ElDorado 50 61 47 66 / 90 50 20 10 Winfield-KWLD 51 62 48 66 / 100 50 20 10 Russell 46 59 45 65 / 70 30 10 10 Great Bend 46 58 44 65 / 80 30 10 10 Salina 47 60 45 68 / 70 40 10 10 McPherson 48 61 45 67 / 80 40 20 10 Coffeyville 54 64 47 67 / 100 60 20 10 Chanute 50 61 47 67 / 100 60 20 10 Iola 50 60 46 67 / 90 60 20 10 Parsons-KPPF 52 62 47 67 / 100 60 20 10 && .ICT Watches/Warnings/Advisories... None. && SHORT TERM...RBL LONG TERM...RBL AVIATION...EPS
Hazardous weather outlook, May 16, 4:11 PM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 411 PM CDT MON MAY 16 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-170830- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 411 PM CDT MON MAY 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, EAST CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE THIS EVENING. A FEW STORMS COULD CONTAIN NICKEL TO QUARTER SIZE HAIL AND WIND GUSTS OF 50 TO 60 MPH IN SOUTHERN KANSAS...ESPECIALLY FOR THOSE COUNTIES NEAR THE OKLAHOMA BORDER. LOCALLY VERY HEAVY RAINFALL RATES ARE POSSIBLE IN SOUTH CENTRAL AND SOUTHEAST KANSAS TONIGHT. THIS COULD RESULT IN LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS MAY LINGER TUESDAY MORNING IN SOUTHEASTERN KANSAS. THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS WILL OCCUR THURSDAY INTO FRIDAY. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... A FEW STORM SPOTTERS MAY BE NEEDED THIS EVENING IN SOUTH CENTRAL KANSAS...FOR THOSE COUNTIES NEAR THE OKLAHOMA BORDER. IN ADDITION...REPORTS OF MEASURED HEAVY RAINFALL AMOUNTS GREATER THAN 1 INCH WOULD BE GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/ LAWSON
In the hours before
Special weather statement, May 16, 8:55 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 855 PM CDT MON MAY 16 2016 KSZ083-092-170300- SEDGWICK KS-SUMNER KS- 855 PM CDT MON MAY 16 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... NORTHERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 1000 PM CDT * AT 854 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CONWAY SPRINGS...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... WICHITA...HAYSVILLE...MULVANE...CLEARWATER...BELLE PLAINE...CONWAY SPRINGS...VIOLA AND RIVERDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3744 9777 3765 9741 3744 9718 3726 9760 TIME...MOT...LOC 0154Z 234DEG 16KT 3738 9759 KETCHAM
Local storm report, May 16, 10:35 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1035 PM CDT MON MAY 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HEAVY RAIN 1 W WEST WICHITA 37.69N 97.48W
05/16/2016 M1.30 INCH SEDGWICK KS NWS EMPLOYEE
1.30 INCHES OF RAINFALL MEASURED FOR MAY 16TH AS OF 1015
PM CDT.
&&
JMCSpecial weather statement, May 16, 10:36 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1036 PM CDT MON MAY 16 2016 KSZ069-083-092-093-170430- SEDGWICK KS-SUMNER KS-BUTLER KS-COWLEY KS- 1036 PM CDT MON MAY 16 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... NORTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS... SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS... NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 1130 PM CDT * AT 1033 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A FEW STRONG THUNDERSTORMS WITH HEAVY RAINFALL NEAR UDALL...MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... DERBY...WELLINGTON...MULVANE...ROSE HILL...DOUGLASS...BELLE PLAINE... UDALL...ATLANTA...ROCK...RIVERDALE AND WELLINGTON AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS...AND EVEN SOME LOCALIZED FLOODING. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3744 9753 3769 9691 3746 9666 3728 9742 TIME...MOT...LOC 0333Z 255DEG 23KT 3744 9714 KETCHAM
Local storm report, May 16, 10:55 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1055 PM CDT MON MAY 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM HEAVY RAIN 9 N WELLINGTON 37.40N 97.40W
05/16/2016 M4.08 INCH SUMNER KS TRAINED SPOTTER
SINCE MIDNIGHT. NEAR RIDGE AND HOOVER.
&&
BDKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 8:55 PM CDT | Special Weather Statement | ICT | Sumner | 65 min |
| May 16, 10:36 PM CDT | Special Weather Statement | ICT | Cowley | 54 min |
| May 17, 4:07 AM CDT | Special Weather Statement | ICT | Chautauqua, Cowley, Elk | 38 min |
| May 17, 4:42 AM CDT | Areal Flood Warning | ICT | Chautauqua, Cowley, Elk, Montgomery, Wilson | 7 hr |
| May 17, 8:17 AM CDT | River Flood Warning | ICT | Wilson | 25 hr |
| May 17, 12:05 PM CDT | Areal Flood Warning | ICT | Sumner | 24 hr |
Nearby
Areal Flood Warnings in Kansas, 2016Every areal flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.